| Catalog Number |
CDS0501 |
| Medical Device Problem Codes |
Off-Label Use (1494); Migration (4003)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
07/10/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The mitraclip remains in patient.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.The other additional cds0501 referenced in b5 is filed under a separate medwatch report number.G9: exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.Na.
Event or Problem Description
This is filed for partial clip movement after deployment (cds0501/90416u111).It was reported that this was a mitraclip procedure to treat functional mitral regurgitation (mr) with a grade of 4.A mitraclip was advanced and implanted in the mitral valve, successfully reducing mr to 1.The procedure continued to treat tricuspid regurgitation (tr) with a grade of 4.A mitraclip (cds0501 lot 90416u111) was advanced and deployed, reducing tr to 1.However, on fluoroscopy the clip looked unstable and grasped only 4mm of the anterior leaflet and 6mm of the septal leaflet.After deployment both leaflets were fully captured, however movement of the clip was too erratic.It was decided to implant a second clip to stabilize this clip.Visualization during the introduction of the cds was difficult due to the position of the valve.A mitraclip (cds0501 lot 90416u110) was advanced with a 90 degree miss-key to the steerable guide catheter (sgc).The clip was unable to move as expected and it was decided to retry with a miss-key of 180 degrees.The clip delivery system (cds) had a better response to 180 degree mis-key, however it was difficult to move.The cds was retracted, however the tip of the clip got caught in tissue although it was not clear where or what tissue.Troubleshooting for chordal entanglement was performed but was unable to be freed.The clip was able to be deployed correctly on the septal and anterior leaflets.During removal of the delivery catheter (dc), fluoroscopy showed it jumped back.The sgc and cds were retracted together.Once outside the patient anatomy, it was noted that a tissue from the patient was grasped onto the base of the dc radiopaque ring.Post-procedure tr was 1.This issue reportedly caused a clinically significant delay.No additional information was provided.
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to the reported event.Additionally, a review of the complaint history did not identify similar incidents reported from this lot.All available information was investigated, reported poor imaging appear to be due to patient anatomy.Furthermore, reported partial clip movement(migration) appears due to a combination of challenging patient morphology/pathology and user technique/procedural conditions.The patient selection (off label use) was associated with the use of the mitraclip device on the tricuspid valve, which is considered an off-label use of the device.There is no indication of a product issue with respect to manufacture, design or labeling.Exemption number e2019001.